MAUDE Adverse Event Report: SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS

SPECTRANETICS CORPORATION GLIDELIGHT LASER SHEATH; DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Model Number 500-302
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Great Vessel Perforation (2152); Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 03/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A lead extraction procedure commenced to remove a right ventricular (rv) and a right atrial (ra) lead due to needing a tricuspid valve replacement.Spectranetics lld lead locking devices (llds) were inserted into each lead to provide traction.Beginning with a spectranetics 14f glidelight laser sheath on the ra lead, progress was made to the subclavian and stalled.Switching to the rv lead with the same glidelight, advancement was made to the superior vena cava (svc)/ra junction and progress stalled.As the glidelight was being removed to target the ra lead, the patient's blood pressure dropped.A pericardial effusion was detected, and rescue efforts began, including pericardiocentesis and sternotomy.An svc/ra junction perforation was discovered and repaired.The leads were removed post-sternotomy, and the tricuspid valve was replaced.The patient survived the procedure.This report captures the 14f glidelight in use when the perforation occurred, requiring intervention.There was no alleged malfunction of the spectranetics devices in use during the procedure.
 
Additional Manufacturer Narrative
A2) patient date of birth - not available from facility.B6) relevant tests/laboratory data - not available from facility.D4) device serial number - not available from facility.H3) the glidelight was discarded, thus no returned product investigation was performed.H6) great vessel and cardiac perforation are known risks of complication with use of the glidelight device.Submission of this report does not, in itself, represent a conclusion by the manufacturer and/or authorized representative or the national competent authority that the content of this report is complete or accurate, that the medical device(s) listed failed in any manner and/or that the medical device(s) caused or contributed to an alleged death or deterioration in the state of the health of any person.

Brand Name
GLIDELIGHT LASER SHEATH
Common Device Name
DEVICE, REMOVAL, PACEMAKER ELECTRODE, PERCUTANEOUS
Manufacturer (Section D)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer (Section G)
SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
Manufacturer Contact
nicole worford
9965 federal drive
colorado springs, CO 80921
719447-2465
MDR Report Key21774088
Report Number3007284006-2025-00059
Device Sequence Number8220474
Product Code MFA
UDI-Device Identifier00813132020330
UDI-Public(01)00813132020330(17)251024(10)FGB23K18A
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P960042
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/24/2025
Device Model Number500-302
Device Catalogue Number500-302
Device Lot NumberFGB23K18A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2025
Initial Report FDA Received Date04/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC 7740 RA PACING LEAD; BOSTON SCIENTIFIC 7741 RV PACING LEAD; SPECTRANETICS CVX-300 EXCIMER LASER SYSTEM; SPECTRANETICS LLD LEAD LOCKING DEVICES
Outcome Attributed to Adverse Event Life Threatening;
Patient Age51 YR
Patient SexFemale
Patient Weight68 KG
Patient EthnicityHispanic
Patient RaceWhite